Alert archive / Missouri / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 164, NWS Kansas City, MO

June 23, 2000Atchison County, Nodaway County, Missouri

NWS Kansas City, MO issued this severe thunderstorm warning at Jun 23, 2000, 12:08 PM CDT for Atchison County, Nodaway County, Missouri. It was in force for 67 min. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 23, 2000, 12:08 PM CDT (17:08 UTC)
Expired
Jun 23, 2000, 1:15 PM CDT
In force
67 min
Issued by
NWS Kansas City, MO
Area
Whole counties

Counties Atchison County, MO, Nodaway County, MO

The radar

The Omaha radar (KOAX), 145 km from the middle of the area, began a volume at 17:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 23, 12:24 PM CDTHail 1.75Pickering, MO
Jun 23, 12:29 PM CDTHail 0.88Burlington Jct, MO

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 5.1 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2000-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2000-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 210 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2896 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
210 m²/s²
0-3 km storm-relative helicity
170 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

871 
WUUS53 KEAX 231709
SVRMCI
MOC005-147-231815-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1208 PM CDT FRI JUN 23 2000

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN ATCHISON COUNTY IN NORTHWEST MISSOURI
  NODAWAY COUNTY IN NORTHWEST MISSOURI
  THIS INCLUDES THE CITY OF MARYVILLE

* UNTIL 115 PM CDT

* AT 1205 PM CDT...STORM SPOTTERS REPORTED A SEVERE THUNDERSTORM OVER
  CLEARMONT...OR ABOUT 13 MILES NORTHWEST OF MARYVILLE...MOVING
  SOUTHEAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  HOPKINS AT 1215 PM CDT
  PICKERING AT 1220 PM CDT
  MARYVILLE AT 1225 PM CDT
  ARKOE AT 1235 PM CDT
  CLYDE AT 1245 PM CDT

THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE HAIL UP TO 1 INCH IN
DIAMETER...AND WINDS IN EXCESS OF 60 MPH. FOR YOUR SAFETY...MOVE
INDOORS AND STAY AWAY FROM WINDOWS. REMEMBER...LIGHTNING IS A THREAT
FROM ALL THUNDERSTORMS. HEAVY RAINS CAN CAUSE LOCALIZED FLOODING OF
LOW LYING AREAS.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 4:07 AM CDT, 8 hours 1 minute earlier.

Area forecast discussion, Jun 23, 4:07 AM CDT, 8 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
407 AM CDT FRI JUN 23 2000

PER USUAL...FCST CONCERNS DEAL WITH TSRA/TEMPS THRU PD. FIRST PRBLM
AT HAND IS CURRNT MCS HEADING THIS WAY. ALTHO IT SEEMS TO BE
WEAKENING...THKNS WUD PUT IT INTO THE WRN TIER OF COUNTIES THIS
MORNING. SINCE PRESS TIME IS ALREADY HERE...WILL GO AHD AND MENTION
LOW CHC SHRA FOR THIS MORNING. WILL SEE SOME MORNING CLDS UNTIL THIS
THING GETS THRU. THAT SHUD PUT A DAMPER ON TEMPS A BIT...BUT SINCE
WE ARE STARTING OUT WARMER...TDYS TEMPS SHUD BE AT OR SLIGHTLY ABOVE
THOSE OF YSTRDY. ENVIROMENT CAPLESS AND RATHER UNSTABLE. SO ANY
BOUNDARIES SET OUT BY MCS...ALONG WITH WEAK IMPULSES IN SWRLY UPPER
FLOW...WILL HAVE TO PUT LOW CHC POPS IN FOR LATE THIS AFTN.

SOME MDL DIFFERENCES IN THE EVOLUTION OF THE FRNT. KINDA LEANING
TWDS THE AVN SOLUTION...BUT BY LATE IN THE PD ITS SIMILAR TO THE
ETA. ANOTHER MCS PROGGED TO FORM TONITE. NRN ZONES STAND THE BEST
CHC TO RECEIVE ANY PRECIP...AND WILL LEAVE CURRNT CHC POPS IN GOING
FCST. DPTS STAY AROUND 70 OVERNITE...SO GUID TEMPS LOOK FINE. THEN
ITS JUST WAITING FOR COLD FRNT TO GET THRU ON SAT. GOING FCST HAS
ARRIVAL ON SAT NITE IN HAND...SO FEW OTHER CHANGES MADE.

.EAX...NONE

LVQ

In the hours before

Local storm report, Jun 23, 11:51 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1151 AM CDT FRI JUN 23 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1130 AM    5 NW WESTBORO             MO   .75 INCH HAIL
06/23/00   ATCHISON                       REPORTED BY STORM
                                          SPOTTER.

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 12:39 PM CDTSevere Thunderstorm WarningEAXGentry, Worth66 min
Jun 23, 1:14 PM CDTSevere Thunderstorm WarningEAXHarrison61 min
Jun 23, 1:40 PM CDTSevere Thunderstorm WarningEAXGrundy, Mercer65 min
Jun 23, 5:28 PM CDTSevere Thunderstorm WarningEAXAtchison62 min
Jun 23, 6:53 PM CDTTornado WarningEAXAtchison, Holt37 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.